MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER EMPRINT; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES

COVIDIEN MFG DC BOULDER EMPRINT; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Model Number CABK8666L
Medical Device Problem Codes Break (1069); Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a kidney ablation, the physician tried to get the transducer into the 12 gauge trocar and it could not fit it in and that is when they noticed the tracker was not all the way pinched, he corrected it and was able to complete the procedure.Before removing the transducer, they noticed a piece of plastic right next to it.The piece fell into the patient cavity.The physician retrieved it and put the piece of plastic along with the remainder of the clip in a bio hazard bag.There was no patient injury.
 
Additional Manufacturer Narrative
Correction: one cabk8666l was received for evaluation.Visual inspection found one of the tabs was broken off.Engineering stated if the clip features on the devices are not properly attached to the probe, the clip and probe will not be able to pass through a 12 gauge trocar.Trying to pass the clip through the trocar when the clip is not properly attached to the probe, as described in the complaint summary, can apply mechanical stress that could have caused the clip feature to break.Failure was caused by user misuse.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a kidney ablation, the physician tried to get the transducer into the 12 gauge trocar and it could not fit it in and that is when they noticed the tracker was not all the way pinched, he corrected it and was able to complete the procedure.Before removing the transducer, they noticed a piece of plastic right next to it.The piece fell into the patient cavity.The physician retrieved it and put the piece of plastic along with the remainder of the clip in a bio hazard bag.There was no patient injury.There was no further information available.

Brand Name
EMPRINT
Common Device Name
SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key8601860
Report Number1717344-2019-00621
Device Sequence Number14001602
Product Code NEY
UDI-Device Identifier10884521703346
UDI-Public10884521703346
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K072687
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCABK8666L
Device Catalogue NumberCABK8666L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2019
Initial Date Received by Manufacturer 04/19/2019
Supplement Date Received by Manufacturer07/25/2019
Initial Report FDA Received Date05/10/2019
Supplement Report FDA Received Date07/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight159